Heavy Rain, Brantley
- When
- August 19, 5:00 PM EST
- Where
- Brantley County, Raybon
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.197, -81.982 (the zone’s center; the record gives no point)
Okefenokee Rural Electric Membership Corporation reported 5 inches of rainfall accumulation during the late afternoon and evening.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Okefenokee Rural Electric Membership Corporation reported 5 inches of rainfall accumulation during the late afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 19, 1:45 PM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT TUE AUG 19 2003 CURRENTLY/TONIGHT...TAIL END OF DEPARTING UPPER TROUGH PRODUCING SCATTERED SHOWERS/THUNDERSTORMS ACROSS SE GA. DUE TO SOME DRY MID LEVEL AIR...COVERAGE ACROSS GA NOT AS GREAT AS ACROSS FL... BUT SOME STORMS THAT DO DEVELOP COULD STILL GET STRONG AND PRODUCE HEAVY RAIN. ACROSS FL CWA...A 500MB SHEAR AXIS ACROSS CENTRAL FL WILL SHIFT NW THROUGH WED. THIS WILL CONTINUE TO ENHANCE CONVECTION ACROSS SOUTHERN CWA AS WELL AS GULF COAST. HAVE GONE WITH SCATTERED POPS THIS EVE...WITH HIGHEST POP (40 PCT) ACROSS THE INLAND AREAS OF NE WHERE BEST CONVERGENCE WILL BE. MAIN CONCERN WILL BE HEAVY RAIN...GIVEN HIGH PW (2+ INCHES) AND WEAK STEERING WINDS. EXPECT MOST STORMS TO BE OVER BEFORE MIDNIGHT. WED...WEAK FRONTAL TROUGH SHOULD REMAIN JUST N OF THE AREA WITH LOW LEVEL RIDGE ACROSS CENTRAL FL. PWATS EXPECTED TO REMAIN NEAR 2 INCHES. GFS MOVES 500 MB SHEAR AXIS NW INTO NE GULF LATE IN THE DAY WHICH SHOULD HELP ENHANCE CONVECTION ESPECIALLY ACROSS THE INLAND AREAS WHERE THE SEABREEZES WILL MEET AGAIN. STEERING WINDS REMAIN LIGHT AND HAVE GONE WITH 60 POPS INLAND AND MENTIONED LOCALLY HEAVY RAIN AND WENT 40 TO 50 PCT POPS ELESWHERE. WENT WITH NEAR MAV GUIDANCE TEMPS/POPS. THU-FRI...RIDGE AXIS MOVES NORTH...INTO NORTH FL WITH HIGH PRESSURE ALOFT BUILDING INTO THE FL PENINSULA. EXPECT S TO SW WIND FLOW WITH DIURNAL TYPE SEA BREEZE CONVECTION CONTINUING. HAVE PLENTY OF MOISTURE AND INSTABILITY TO WORK WITH BUT LESS UPPER DYNAMICS. WENT WITH NEAR CLIMO POPS AND TEMPS. EXTENDED (SAT-TUE)...MRF DIGS ANOTHER UPPER TROUGH ACROSS THE SOUTHEAST U.S. WHICH PUSHES SURFACE RIDGE TO THE SOUTH AGAIN. A COLD FRONT MOVES SOUTH...REACHING CENTRAL GA SUNDAY AND STALLING OVER SE GA MONDAY AND TUESDAY AS SURFACE HIGH PRESSURE BUILDS INTO NEW ENGLAND. THE EARLIER RUN OF THE ECMF BUILDS A 1022 MB SURFACE HIGH FURTHER SOUTH TO ACROSS THE CAROLINAS BY 12Z MONDAY WHICH WOULD PUSH WHAT WAS LEFT OF THE FRONT FURTHER TO THE SOUTH. GIVEN THE TYPE OF YEAR AND TYPE OF PATTERN WE HAVE HAD SO FAR...WOULD LEAN MORE TOWARDS THE MRF FOR NOW. THIS SUPPORTS A CONTINUATION OF ABOVE NORMAL POPS AND TEMPS SLIGHTLY BELOW NORMAL. MARINE...WINDS MAINLY FROM THE S BUT SELY WITH SEA BREEZE CIRCULATION IN THE AFTNS. NO HEADLINES. FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 71 90 / 30 60 40 50 SSI 75 85 74 85 / 30 40 30 40 JAX 73 89 72 89 / 40 50 30 50 SGJ 75 87 74 85 / 30 50 30 50 GNV 71 90 71 90 / 40 60 30 50 OCF 71 89 71 90 / 40 60 30 50 .JAX... FL...NONE. GA...NONE. PP/EZ
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING WEST OF I-75 IN NORTH FLORIDA AND WERE RAPIDLY DEVELOPING ACROSS INLAND SOUTHEAST GEORGIA. AS THE AFTERNOON PROGRESSES...MORE SHOWERS AND THUNDERSTORMS WILL RAPIDLY DEVELOP ACROSS MUCH OF THE REGION. DUE TO THE WEAK STEERING WINDS...ANY STORMS THAT DO FORM WILL MOVE LITTLE AND COULD EASILY PRODUCE RAINFALL AMOUNTS IN EXCESS OF 2 INCHES. THIS HEAVY RAINFALL COULD CAUSE LOCAIZED FLOODING OF SOME LOW LYING AREAS. OF MAIN CONCERN...WILL BE ACROSS A FEW AREAS OF INLAND SOUTHEAST GEORGIA WHERE THE GROUNDS ARE ALREADY MORE THAN SATURATED AND ANY ADDITIONAL HEAVY RAIN WILL CAUSE FLOODING. IN ADDITION...A FEW OF THE STRONG STORMS WILL PRODUCE EXCESSIVE CLOUD TO GROUND LIGHTNING...HAIL...AND POSSIBLE WIND GUSTS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS SHOULD RELAY ANY FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
FLZ032-037-191915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 227 PM EDT TUE AUG 19 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 315 PM... AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF GREEN COVE SPRINGS TO 6 MILES NORTHWEST OF BOSTWICK...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF ORANGE PARK TO 13 MILES NORTH OF PALATKA...DRIFTING TO THE EAST. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GREEN COVE SPRINGS...PENNEY FARMS AND BOSTWICK THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. TRABERT
FLZ022-023-191930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT TUE AUG 19 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 330 PM... AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF LAKE CITY TO 9 MILES NORTH OF LAKE BUTLER...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLUSTEE THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. TRABERT
FLZ037-192000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 316 PM EDT TUE AUG 19 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 400 PM EDT... AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF CARRAWAY...OR ABOUT 7 MILES NORTHEAST OF INTERLACHEN...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANNVILLE...CARRAWAY...PALATKA AND HOLLISTER THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. TRABERT
FLZ024-192115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 438 PM EDT TUE AUG 19 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 515 PM EDT... AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTH OF HILLIARD...AND ABOUT 8 MILES SOUTHWEST OF CALLAHAN...STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD AND CALLAHAN THROUGH 515 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. TRABERT
GAZ136-152-192200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 523 PM EDT TUE AUG 19 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRANTLEY AND WAYNE COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 600 PM EDT... AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 10 MILES SOUTHEAST OF GARDI IN WAYNE COUNTY...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANNINGTOWN AND EAST OF HORTENSE THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. TRABERT
GAZ162-163-192215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT TUE AUG 19 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDSVALID UNTIL 615 PM EDT... AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES NORTHEAST OF MAYDAY...OR ABOUT 12 MILES SOUTHWEST OF HOMERVILLE...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MAYDAY AND WITHLOW THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. TRABERT
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370372.